Affordable Access

Publisher Website

Graph drawings with few slopes

Authors
Journal
Computational Geometry
0925-7721
Publisher
Elsevier
Publication Date
Volume
38
Issue
3
Identifiers
DOI: 10.1016/j.comgeo.2006.08.002
Keywords
  • Graph Drawing
  • Slope
  • Slope-Number

Abstract

Abstract The slope-number of a graph G is the minimum number of distinct edge slopes in a straight-line drawing of G in the plane. We prove that for Δ ⩾ 5 and all large n, there is a Δ-regular n-vertex graph with slope-number at least n 1 − 8 + ε Δ + 4 . This is the best known lower bound on the slope-number of a graph with bounded degree. We prove upper and lower bounds on the slope-number of complete bipartite graphs. We prove a general upper bound on the slope-number of an arbitrary graph in terms of its bandwidth. It follows that the slope-number of interval graphs, cocomparability graphs, and AT-free graphs is at most a function of the maximum degree. We prove that graphs of bounded degree and bounded treewidth have slope-number at most O ( log n ) . Finally we prove that every graph has a drawing with one bend per edge, in which the number of slopes is at most one more than the maximum degree. In a companion paper, planar drawings of graphs with few slopes are also considered.

There are no comments yet on this publication. Be the first to share your thoughts.